Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Jackson, MS

February 2, 2014Jasper County, Newton County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2014, 3:04 PM CST for Jasper County, Newton County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2014, 3:04 PM CST (21:04 UTC)
Expired
Feb 2, 2014, 3:45 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jasper County, MS, Newton County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS54 KJAN 022104
SVRJAN
MSC061-101-129-022145-
/O.NEW.KJAN.SV.W.0001.140202T2104Z-140202T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST SUN FEB 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 PM CST

* AT 305 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROBERTS AROUND 310 PM CST.
  LAWRENCE AROUND 315 PM CST.
  NEWTON AROUND 320 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3209 8931 3214 8942 3223 8938 3223 8932
      3233 8933 3244 8927 3235 8902
TIME...MOT...LOC 2105Z 219DEG 40KT 3219 8930

$$

BYB
2 follow-up statements
430 
WWUS54 KJAN 022121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST SUN FEB 2 2014

MSC061-129-022131-
/O.CAN.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
SMITH MS-JASPER MS-
321 PM CST SUN FEB 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...

THE THREAT HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
      3235 8902
TIME...MOT...LOC 2121Z 226DEG 35KT 3228 8918

$$

MSC101-022145-
/O.CON.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
NEWTON MS-
321 PM CST SUN FEB 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
NEWTON COUNTY UNTIL 345 PM CST...

AT 318 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROBERTS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL NEWTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
      3235 8902
TIME...MOT...LOC 2121Z 226DEG 35KT 3228 8918

$$

BYB
385 
WWUS54 KJAN 022137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST SUN FEB 2 2014

MSC101-022148-
/O.EXP.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
NEWTON MS-
337 PM CST SUN FEB 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEWTON COUNTY
WILL EXPIRE AT 345 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
      3235 8902
TIME...MOT...LOC 2138Z 226DEG 35KT 3239 8904

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 2:55 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 2, 2:55 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST SUN FEB 2 2014

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY NIGHT)...
THE PRIMARY CONCERNS WILL BE THE RISK OF AN ISOLATED STRONG OR
SEVERE STORMS AHEAD OF A SAGGING COLD FRONT FOR THIS
AFTERNOON...FOLLOWED BY THE RISK OF SOME BRIEF FREEZING DRIZZLE IN
THE EXTREME NORTHWEST LATE TONIGHT...THEN A CHANCE FOR ANOTHER BOUT
OF RAIN AND SOME EMBEDDED THUNDERSTORMS FOR LATE MONDAY NIGHT THROUGH
TUESDAY NIGHT. LASTLY WILL BE POPS AND TEMPS.

LATEST SATELLITE IMAGERY SHOWED THE REGION UNDER SOUTHWEST FLOW AS A
COLD FRONT WAS SLOWLY SAGGING ITS WAY ACROSS THE REGION. AREA RADARS
WERE PICKING UP SHOWERS AND SOME EMBEDDED THUNDERSTORMS MOVING NORTHEAST
ACROSS THE REGION. A FEW OF THE STORMS HAVE BEEN ON THE STRONG SIDE.
AN ASSOCIATED SHORT WAVE WAS PUSHING THROUGH THE SOUTHERN PLAINS. AS
OF 3 PM THE FRONT EXTENDED FROM NORTH OF A LINE FROM ALEXANDRIA TO
JACKSON METRO TO COLUMBUS. TEMPERATURES RANGED FROM THE UPPER 30S
NORTHWEST TO THE MIDDLE 60S SOUTHEAST.  THERE STILL LOOKS TO BE A WINDOW
OF OPPORTUNITY FOR THIS AFTERNOON FOR A FEW STRONG TO SEVERE STORMS
ACROSS THE SOUTH HALF OF THE REGION AHEAD OF THE FRONT. SPC HAS A
NARROW SLIGHT RISK AREA WITH THE PRIMARY RISK BEING BRIEF DAMAGING
WINDS AND A POSSIBLE BRIEF TORNADO. SO WILL CONTINUE TO MENTION THIS
RISK IN THE HWO.

FOR TONIGHT...THE STRONG FRONT WILL SLOWLY SAG SOUTH ACROSS THE REST
OF THE REGION BRINGING WITH IT SOME BREEZY NORTHERLY WINDS ACROSS
THE REGION. THE FRONT WILL EXIT THE REGION AFTER MIDNIGHT. DURING
THE EVENING THE EMBEDDED THUNDERSTORM POTENTIAL WILL DIMINISH PRIOR
TO MIDNIGHT. AFTER MIDNIGHT THE BEST LIFT AND MOISTURE CONVERGENCE
WILL MOVE EAST OF THE REGION...LEAVING SOME PATCHY LIGHT RAIN. HOWEVER
AS THE COLDER AIR DEVELOPS ACROSS THE REGION THERE MAY BE A BRIEF PERIOD
OF SOME FREEZING DRIZZLE ACROSS THE EXTREME NORTHWEST. DO NOT EXPECT
IT TO LAST FOR VERY LONG. MODEL SOUNDING SHOWS A VERY SHALLOW LAYER
OF COLD AIR WITH A NICE WARM NOSE ABOVE IT. THE OVERNIGHT CREW WILL
HAVE TO MONITOR FOR ANY SLICK SPOTS ON BRIDGES AND OVERPASSES FROM
THE LIGHT PRECIPITATION. FOR NOW WILL LEAVE IT OUT OF THE HWO.
EXPECT THE PRECIP TO MOVE OUT OF MOST OF THE REGION BY 12Z MONDAY.
LOWS WILL BE FROM THE LOWER 30S NORTHWEST TO THE LOWER 40S SOUTHEAST.

FOR MONDAY-MONDAY NIGHT....SPRINKLES WILL END EARLY IN THE EAST AS
WE GET A BRIEF DRY BREAK DURING THE DAY. ANOTHER SOUTHERN STREAM
SHORT WAVE WILL BE PUSHING TOWARD THE SOUTHERN PLAINS DURING THE DAY.
AS WE GO INTO MONDAY NIGHT EXPECT A SURGE OF MOISTURE WITH
ISENTROPIC LIFT TO AFFECT THE REGION AS THE SHORTWAVE MOVES INTO THE
SOUTHERN PLAINS. WE WILL START OUT WITH SOME PATCHY LIGHT RAIN PRIOR
TO MIDNIGHT IN THE FAR WEST BEFORE MOISTURE CONVERGENCE AND LIFT DEVELOPS
ACROSS THE REGION DURING THE LATE NIGHT HOURS. THERE WILL BE ENOUGH ELEVATED
INSTABILITY FOR SOME ISOLATED CONVECTION TO DEVELOP. HIGHS FOR
MONDAY WILL RANGE FROM THE LOWER 40S NORTHWEST TO THE MIDDLE 50S
SOUTHEAST. LOWS FOR MONDAY NIGHT WILL BE FROM THE MIDDLE 30S NORTHWEST
TO THE LOWER 50S SOUTHEAST.

FOR TUESDAY-TUESDAY NIGHT...THE FLOW WILL ALLOW FOR A WARMING TREND
PRIOR TO THE ARRIVAL OF THE COLD FRONT. THE APPROACHING SOUTHERN
STREAM SHORTWAVE WILL PUSH A COLD FRONT INTO THE REGION DURING THE
DAY. THE MODELS REMAIN CONSISTENT SHOWING A SURFACE LOW TRACKING
ALONG OR PERHAPS JUST WEST OF THE NATCHEZ TRACE DURING THE DAY TUE
WITH THE ATTENDANT FRONTAL ZONE DRAPED ACROSS THE AREA COME TUE
AFTERNOON. THIS WILL ONCE AGAIN INCREASE LIFT AND MOISTURE
CONVERGENCE ACROSS THE REGION WITH SOME DECENT ELEVATED INSTABILITY
FOR EMBEDDED THUNDERSTORMS. THE FRONT WILL EXIT TUESDAY NIGHT AS
ELEVATED INSTABILITY AFFECTS THE EASTERN AREAS PRIOR TO MIDNIGHT.
INGREDIENTS FOR ANY KIND OF STRONG STORMS DO NOT SEEM TO COME
TOGETHER WITH THIS SYSTEM. THE COLD FRONT LOOKS TO CLEAR OUR
SOUTHEASTERN COUNTIES AROUND MIDNIGHT TUE NIGHT WITH THINGS CLEARING
OUT HEADED INTO THE DAYLIGHT HRS WED. THE BEST LIFT WILL MOVE EAST
OF THE REGION AFTER 06Z AS WE WILL HAVE SOME LIGHT SHOWERS WHICH
WILL EXIT THE REGION BY EARLY WEDNESDAY. HIGHS ON TUESDAY WILL BE
FROM MIDDLE 40S NORTHWEST TO THE LOWER 70S SOUTHEAST. LOWS TUESDAY
NIGHT WILL BE FROM THE MIDDLE 30S NORTHWEST TO THE UPPER 40S
SOUTHEAST.

QPF WISE RAINFALL WILL AVERAGE FROM 1 TO AROUND 2 INCHES THROUGH THE
PERIOD. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO THE MILDER RAW GFS
GUIDANCE FOR TONIGHT WITH THE CLOUDS AND RAIN AROUND. FOR MONDAY AND
TUESDAY WENT CLOSE TO MAV GUIDANCE. FOR MONDAY NIGHT WENT CLOSER TO
THE MILDER NAM GUIDANCE. FOR TUESDAY NIGHT WENT WITH A BLEND OF MAV
AND MET GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO CURRENT
FORECAST POPS FOR TONIGHT AND MONDAY. FOR MONDAY NIGHT MADE A SLIGHT
ADJUSTMENT TO MEN POPS. FOR TUESDAY WENT CLOSE TO HIGH MEN POPS. FOR
TUESDAY NIGHT WENT CLOSE TO MAV POPS./17/

./PORTIONS OF PREVIOUS LONG TERM DISCUSSION...(WEDNESDAY THROUGH SUNDAY)...
STRONG/COLD HIGH PRESSURE WILL BE BUILDING OVER THE CENTRAL PLAINS
WED MORNING HOWEVER STUBBORN WEST-SOUTHWESTERLY FLOW ALOFT WILL
PRECLUDE A PUSH OF REALLY COLD AIR ACROSS THE DEEP SOUTH. SHALLOW/
COOL AIR WILL BE IN PLACE HOWEVER KEEPING HIGHS WED AFTERNOON BELOW
NORMAL IN THE LOW 40S TO LOW 50S. UNCERTAINTY CONTINUES TO LOOM OVER
THE FORECAST FOR THE LATTER HALF OF THE WORK AS THE MODELS CONTINUE
TO DIFFER ON WHEN PRECIP CHANCES WILL RETURN TO THE ARKLAMISS. THE
ECMWF CONTINUES TO BE ABOUT 18-24 HRS FASTER THAN THE GFS/GEM
GUIDANCE (SIMILAR TO LAST NIGHT)...BRINGING A RETURN OF LIGHT RAIN
THU MORNING WHEREAS THE LATTER MODELS HOLD OFF UNTIL FRI MORNING.
REGARDLESS OF WHICH MODEL HAS THE TIMING RIGHT IT CONTINUES TO LOOK
LIKE ENOUGH COLD AIR WILL BE IN PLACE FOR SOME WINTRY PRECIP TO FALL
ACROSS THE DELTA AS THE RAINS MOVE BACK IN. LOW LEVEL WAA WILL
STRENGTHEN A WARM NOSE ALOFT AS TIME PASSES...SO THIS WINTRY MIX MAY
FIRST START OUT AS A SNOW/SLEET MIX BEFORE TRANSITIONING TO MORE
FREEZING RAIN UNTIL ENOUGH WARMING OCCURS FOR A CHANGEOVER TO ALL
RAIN. WHEN EXACTLY THIS MAY HAPPEN (THU OR FRI) IS STILL UP IN THE
AIR SO STAY TUNED. TIMING DIFFERENCES IN THE MODELS CONTINUE INTO
THE WEEKEND...BUT ALL GUIDANCE SHOWS A STOUT S/WV CROSSING INTO THE
PLAINS SOMETIME SAT WHICH WILL RAMP THE PRECIP CHANCES BACK UP LATE
IN THE PERIOD. DEPENDING ON THE TRACK OF THE S/WV WE COULD BE
LOOKING AT ANOTHER CHANCE FOR SOME LIGHT WINTRY PRECIP AS THE TROUGH
AXIS PASSES LATE IN THE WEEKEND. /BK/

&&

.AVIATION...EXPECT MAINLY IFR CONDITIONS TO PREVAIL AT ALL TAF SITES
THROUGH MUCH OF THE PERIOD AS A COLD FRONT SLOWLY MOVES ACROSS THE
AREA. INTERMITTENT SHOWERS AND THUNDERSTORMS MAY OCCASIONALLY BRING
LIFR CONDITIONS TO SITES BEFORE ENDING FROM WEST TO EAST AFTER 06Z.
GUSTY NORTHERLY WINDS ARE OCCURRING AT GLH/GWO...WITH THE REMAINING
SITES SWINGING AROUND TO THE NORTH BEHIND THE BOUNDARY AS IT MOVES
SOUTHEAST ACROSS THE AREA THIS AFTERNOON THROUGH THE EVENING
HOURS./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       38  49  50  67 /  99   9  32  90
MERIDIAN      42  53  50  71 / 100  16  26  82
VICKSBURG     36  46  46  62 /  98   6  39  95
HATTIESBURG   43  58  53  74 /  94  13  26  80
NATCHEZ       37  46  50  66 /  93   7  39  87
GREENVILLE    34  43  37  47 / 100   6  34 100
GREENWOOD     34  46  41  56 / 100   7  31 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/BK/15
Hazardous weather outlook, Feb 2, 6:04 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
604 AM CST SUN FEB 2 2014

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>037-040>042-
047-031215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-
604 AM CST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ026-MSZ038-039-043>046-048>066-072>074-031215-
CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
604 AM CST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON BETWEEN
1 AND 7 PM. MAIN THREATS WILL BE FROM ISOLATED WIND GUSTS OF 45 TO
60 MPH ALONG WITH THE POTENTIAL FOR A BRIEF TORNADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
CONVERT URL ABOVE TO LOWERCASE!)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

CME

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 2, 1:17 PM CST, 1 hour 47 minutes before
MSZ061-022000-
FRANKLIN MS-
117 PM CST SUN FEB 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST SUN FEB 2 2014

...STRONG THUNDERSTORM TRACKING TOWARD BUDE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 11 MILES SOUTH OF KIRBY AT 117 PM
CST...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3138 9113 3161 9089 3161 9063 3153 9063
      3134 9087 3134 9098 3133 9100 3134 9102
      3133 9103 3132 9106
TIME...MOT...LOC 1917Z 224DEG 32KT 3138 9098

BYB
Special weather statement, Feb 2, 2:09 PM CST, 55 minutes before
MSZ061-062-022040-
LINCOLN MS-FRANKLIN MS-
209 PM CST SUN FEB 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CST SUN FEB 2 2014

...STRONG THUNDERSTORM OVER SOUTHEASTERN FRANKLIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHWEST OF CENTER
POINT AT 209 PM CST...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3147 9077 3170 9042 3169 9041 3169 9038
      3170 9037 3170 9033 3159 9024 3153 9024
      3134 9062 3134 9066
TIME...MOT...LOC 2009Z 236DEG 28KT 3145 9062

BYB
Special weather statement, Feb 2, 2:53 PM CST, 11 minutes before
MSZ050-051-056-057-022150-
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
253 PM CST SUN FEB 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST SUN FEB 2 2014

...STRONG THUNDERSTORM JUST NORTHEAST OF RALEIGH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 TO
50 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTHWEST OF PINEVILLE AT 252
PM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN JASPER...NEWTON...SOUTHEASTERN SCOTT AND
NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3199 8944 3213 8958 3258 8904 3258 8892
      3234 8892
TIME...MOT...LOC 2052Z 228DEG 33KT 3212 8942

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 1:17 PM CSTSpecial Weather StatementJANFranklin43 min
Feb 2, 2:09 PM CSTSpecial Weather StatementJANLincoln31 min
Feb 2, 2:53 PM CSTSpecial Weather StatementJANNewton57 min
Feb 2, 5:43 PM CSTSpecial Weather StatementJANScott42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.